Geometrization of three-dimensional orbifolds via Ricci flow

Bruce Kleiner, John Lott

Research output: Contribution to journalArticle

Abstract

A three-dimensional closed orientable orbifold (with no bad suborbifolds) is known to have a geometric decomposition from work of Perelman in the manifold case, along with earlier work of Boileau-Leeb-Porti, Boileau-Maillot-Porti, Boileau-Porti, Cooper-Hodgson-Kerckhoff and Thurston. We give a new, logically independent, unified proof of the geometrization of orbifolds, using Ricci flow. Along the way we develop some tools for the geometry of orbifolds that may be of independent interest.

Original languageEnglish (US)
Pages (from-to)101-177
Number of pages77
JournalAsterisque
Issue number365
StatePublished - 2014

Keywords

  • Collapsing
  • Geometrization
  • Orbifold
  • Ricci flow

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Geometrization of three-dimensional orbifolds via Ricci flow'. Together they form a unique fingerprint.

  • Cite this